Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 150, NWS Cleveland, OH

July 10, 2013Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 10, 2013, 3:44 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 3:44 PM EDT (19:44 UTC)
Expired
Jul 10, 2013, 5:00 PM EDT
In force
76 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Crawford County, PA, Erie County, PA

The radar

The Buffalo radar (KBUF), 138 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:35 PM EDTHAIL 1.755 Nw Wattsburg, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS51 KCLE 101944 RRA
SVRCLE
PAC039-049-102100-
/O.NEW.KCLE.SV.W.0150.130710T1944Z-130710T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
  ERIE COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 500 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 7 MILES WEST OF ALBION...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ERIE...
  ALBION...
  GIRARD...
  EDINBORO...
  CAMBRIDGE SPRINGS...
  WATERFORD...
  UNION CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4227 7975 4201 7975 4201 7961 4200 7960
      4181 7961 4168 8052 4198 8052 4210 8019
      4215 8014 4218 8008 4216 8006 4224 7989
      4228 7976
TIME...MOT...LOC 1944Z 252DEG 26KT 4188 8047

$$

LAPLANTE
1 follow-up statement
829 
WWUS51 KCLE 102027 RRA
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
427 PM EDT WED JUL 10 2013

PAC039-049-102100-
/O.CON.KCLE.SV.W.0150.000000T0000Z-130710T2100Z/
CRAWFORD PA-ERIE PA-
427 PM EDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ERIE AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 6 MILES NORTHEAST OF WATERFORD...OR 12 MILES SOUTHEAST OF
ERIE...MOVING EAST AT 30 MPH. ANOTHER SEVERE STORM WAS LOCATED JUST 
SOUTH OF ALBION AND WAS MOVING EAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
EASTERN ERIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

&&

LAT...LON 4227 7975 4201 7975 4201 7961 4200 7960
      4181 7961 4168 8052 4198 8052 4210 8019
      4215 8014 4218 8008 4216 8006 4224 7989
      4228 7976
TIME...MOT...LOC 2027Z 252DEG 26KT 4202 7990

$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:14 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 10, 3:14 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED JUL 10 2013

.SYNOPSIS...
A STRONG COLD FRONT OVER NORTHEAST OHIO WILL MOVE EAST ACROSS THE
LOCAL AREA THIS EVENING. THIS WILL ALLOW HIGH PRESSURE TO BUILD
OVER THE REGION FROM THE NORTHWEST AND NORTH THE REMAINDER OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE WEATHER AND FLOODING ONGOING SO WILL NEED TO KEEP THIS
SHORT. EXPECT MOST OF THE AREA TO BE DRY BY 00Z. WILL BEGIN TO
TRIM WATCH FROM THE WEST IN AN HOUR OR TWO. GETTING LOT'S OF
REPORTS OF FLOODING AND DAMAGE. THERE COULD BE A FEW SHOWERS
BEHIND THE FRONT BUT THAT THREAT SHOULD BE OVER BY MIDNIGHT. DRIER
AIR WILL SLOWLY WORK IN FROM THE NORTH OVERNIGHT WITH DEWPOINTS
GETTING INTO THE LOWER 60S BY DAYBREAK. THAT'S ABOUT WHAT LOWS
WILL BE. THE FLOOD SET UP ACROSS THE AREA IS ABOUT AS BAD AS IT
CAN GET. WILL LIKELY SEE FLOODING IN AREAS THAT HAVE NEVER SEEN IT
BEFORE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL DOMINATE THE PERIOD. THE DAYTIME HOURS SHOULD
BE MAINLY PARTLY CLOUDY WITH CLEAR SKIES AT NIGHT. FRIDAY MORNING
WILL BE COOL WITH TEMPS IN THE MIDDLE 50S. BY THE WEEKEND TEMPS
WILL START TO WARM AS THE SURFACE RIDGE MOVES OFF TO THE EAST.
HAVE USED A BLEND OF TEMPS TODAY GIVEN LACK OF TIME.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A GENERALLY DRIER PATTERN WITH ABOVE NORMAL TEMPERATURES.
HIGH PRESSURE WILL BE IN CONTROL FOR SUNDAY AND EARLY IN THE WEEK.
THE MODELS ARE TRYING TO HINT AT A THREAT OF SOME SHOWERS AND
THUNDERSTORMS WEDNESDAY AS A WEAK SURFACE TROF TRIES TO MOVE THROUGH
THE RIDGE. ON THE EDGE ABOUT THIS WITH SO MUCH HIGH PRESSURE IN THE
AREA. ABOVE NORMAL TEMPERATURES.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE MAIN LINE OF
THUNDERSTORMS. NON VFR IN ALL THUNDERSTORMS. ONCE THE FRONT MOVES
THROUGH SOME ISOLATED SHOWERS COULD OCCUR AND THEN VFR. WITH A
NORTHERLY FLOW NOT EXPECTING MUCH IN THE WAY OF FOG AT THE TAF
SITES BUT THIS WILL HAVE TO BE WATCHED AS HIGH PRESSURE MOVES IN.
PATCHY MVFR BR WELL INLAND BY DAYBREAK.

.OUTLOOK...MAINLY VFR.

&&

.MARINE...
SMALL CRAFT ADVISORY IN EFFECT ON THE EAST END OF THE LAKE BECAUSE
OF THE HIGH WAVES BECAUSE OF THE SOUTHWEST FLOW. THE WINDS AND WAVES
SHOULD DECREASE EARLY THIS EVENING AFTER THE FRONTAL PASSAGE. THE
FLOW WILL BE NORTH OR NORTHWEST AND SHOULD BE LIGHT ENOUGH NOT TO
NEED A SMALL CRAFT ADVISORY. THIS WILL HAVE TO BE WATCHED.

OTHERWISE FOR THE REST OF THE WEEK AND THE WEEKEND AND INTO EARLY
NEXT WEEK...HIGH PRESSURE WILL BE BUILDING INTO THE AREA. THE FLOW
EVENTUALLY WILL BECOME SOUTHWEST ON THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ003-
     006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ148-
     149.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKA
Hazardous weather outlook, Jul 10, 1:18 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT WED JUL 10 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
118 PM EDT WED JUL 10 2013

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

IN ADDITION...REPEATING STORMS ARE POSSIBLE ALONG THE FRONTAL
BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT
HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL DAYS. RAINFALL
THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-111730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
118 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>149-162>169-111730-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
118 PM EDT WED JUL 10 2013

...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS
EVENING AHEAD OF AND ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE STORMS WILL BECOME SEVERE. IN ADDITION TO THE
POSSIBILITY OF DAMAGING WINDS AND HAIL...HEAVY RAINFALL CAN BE
EXPECTED ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 10, 2:27 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
227 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             GARFIELD HEIGHTS        41.42N 81.60W
07/10/2013  E0.25 INCH       CUYAHOGA           OH   TRAINED SPOTTER

0222 PM     HAIL             WARRENSVILLE HEIGHTS    41.44N 81.52W
07/10/2013  E1.00 INCH       CUYAHOGA           OH   TRAINED SPOTTER

&&

LW
Local storm report, Jul 10, 2:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
231 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             BEDFORD HEIGHTS         41.41N 81.51W
07/10/2013  M1.00 INCH       CUYAHOGA           OH   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS REPORTED NEAR THE INTERSECTION OF
            MILES ROAD AND INTERSTATE 271.

&&

KUBINA
Local storm report, Jul 10, 2:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             TOLEDO                  41.66N 83.58W
07/10/2013  E1.75 INCH       LUCAS              OH   UNKNOWN

0225 PM     HAIL             PEPPER PIKE             41.48N 81.46W
07/10/2013  E1.00 INCH       CUYAHOGA           OH   TRAINED SPOTTER

0230 PM     HAIL             MILAN                   41.29N 82.60W
07/10/2013  E1.00 INCH       ERIE               OH   TRAINED SPOTTER

&&

LW
Local storm report, Jul 10, 2:44 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
244 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     2 S BOWLING GREEN       41.35N 83.65W
07/10/2013  E54.00 MPH       WOOD               OH   TRAINED SPOTTER

0239 PM     HAIL             BELLEVUE                41.28N 82.84W
07/10/2013  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

&&

LW
Local storm report, Jul 10, 2:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND GST     BOWLING GREEN           41.38N 83.65W
07/10/2013  M65 MPH          WOOD               OH   TRAINED SPOTTER

&&

LW
Local storm report, Jul 10, 3:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
304 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HEAVY RAIN       BOWLING GREEN           41.38N 83.65W
07/10/2013  M1.25 INCH       WOOD               OH   TRAINED SPOTTER

            A SPOTTER MEASURED 1.25 INCHES OF RAIN IN 25 MINUTES.

0253 PM     TSTM WND GST     MEDINA                  41.14N 81.87W
07/10/2013  E60.00 MPH       MEDINA             OH   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED ESTIMATED GUSTS OF 60 MPH. A 3
            FOOT DIAMETER TREE WAS ALSO TOPPLED.

&&

KUBINA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:29 PM EDTSevere Thunderstorm WarningCLECrawford46 min
Jul 10, 4:04 PM EDTFlash Flood WarningCLECrawford, Erie8 hr
Jul 10, 4:16 PM EDTSevere Thunderstorm WarningCLECrawford74 min
Jul 10, 5:00 PM EDTSevere Thunderstorm WarningCLEErie60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.